MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC ACROBAT¿ CALIBRATED TIP WIRE GUIDE; ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

WILSON-COOK MEDICAL INC ACROBAT¿ CALIBRATED TIP WIRE GUIDE; ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number G34266
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/11/2025
Type of Reportable Event Malfunction
Event or Problem Description
During an endoscopic procedure, the physician used a cook acrobat¿ calibrated tip wire guide.It was reported that the physician detected the coating of the wire guide peel off and changed to another one of the same devices to continue the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation evaluation: the product said to be involved was returned in a white plastic bag, provided with the return was an open pouch from the lot number provided in the report.The label matches the product returned.Our laboratory evaluation of the product said to be involved confirmed the report.There is wire guide coating damage near the distal end.A section of the coating has split and peeled exposing the core wire approximately 22.5cm to 26.8cm from the distal end.The coating had partially socked from 22.5cm to 19.9cm but was able to be fully unsocked.No portion of the coating appears to be missing.The straight split lines with a shallow cut in the coating continuing from the split and peeled section was observed under magnification, evidence of potential scoring damage contributing to the failure.A bend in the wire was also noted 4.0cm from the distal tip.Photos were exchanged with production leadership and manufacturing engineering on 02may2025.A visual inspection of the coating damage confirmed evidence of a scoring defect.This is the most likely cause for the coating damage and is considered operator related.The device history record for the lot # said to be involved was reviewed.The same manufacturing nonconformances identified during the device evaluation was identified during the device history record review.Based on the review it is possible nonconforming product was released into distribution.A field action assessment was completed to determine if field action is required.In addition, production was notified in an effort to heighten their awareness.Investigation conclusion: our evaluation of the returned device confirmed the report.The coating at the distal end was damaged in manufacturing during the scoring process.This occurred due to operator error.Production management and the department team leads were notified of this occurrence.Additionally, a notification of operator related complaint form was provided to production management to make them aware of an operator related complaint.However, retraining was not performed in response to this occurrence as the manufacturing process has been revised since the production date of this device, removing the scoring process from the manufacturing process.A corrective action (capa) was initiated to investigate device failure related to coating damage caused by the scoring fixture.This device is within the scope of the capa.Prior to distribution, all acrobat¿ calibrated tip wire guides are subjected to a visual inspection to ensure device integrity.Corrective action: a corrective action (capa) was initiated to investigate device failure due to coating damage during the scoring process.The product said to be involved is included in the scope of the corrective action.A review of the complaint history was conducted.Quality assurance will continue to monitor for complaint trends.

Brand Name
ACROBAT¿ CALIBRATED TIP WIRE GUIDE
Common Device Name
ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o¿brien
4900 bethania station rd
winston-salem, NC 27105
3367440157
MDR Report Key21987790
Report Number1037905-2025-00371
Device Sequence Number8312624
Product Code OCY
UDI-Device Identifier00827002342668
UDI-Public(01)00827002342668(17)271105(10)W4885782
Combination Product (Y/N)N
Initial Reporter CountryCN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG34266
Device Catalogue NumberACRO-35-450
Device Lot NumberW4885782
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/28/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2025
Initial Report FDA Received Date05/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS 290 DUODENOSCOPE
Patient Age55 YR
Patient SexMale
Patient Weight72 KG